Alert archive / Illinois / Wind Advisories in 2011
Wind Advisory 3, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Sep 28, 2011, 3:37 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at Sep 29, 2011, 2:00 PM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 3:37 PM CDT (20:37 UTC)
- In effect from
- Sep 29, 2011, 2:00 PM CDT
- Expired
- Sep 30, 2011, 1:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS73 KLOT 282037 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 337 PM CDT WED SEP 28 2011 ILZ003>006-008-010>014-019>023-INZ001-002-010-011-290445- /O.NEW.KLOT.WI.Y.0003.110929T2100Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LAKE IN-PORTER-NEWTON- JASPER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO...MOROCCO...RENSSELAER 337 PM CDT WED SEP 28 2011 ...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 5 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 5 AM CDT FRIDAY. * TIMING...A COLD FRONT WILL SWEEP ACROSS THE REGION THURSDAY AFTERNOON WITH WINDS INCREASING OUT OF THE NORTHWEST BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY FRIDAY MORNING...BEFORE WEAKENING SLIGHTLY BACK BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO SMALL TREES AND LIMBS MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RC/BMD
7 follow-up statements
715 WWUS73 KLOT 290112 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 812 PM CDT WED SEP 28 2011 ILZ003>006-008-010>014-019>023-INZ001-002-010-011-290915- /O.CON.KLOT.WI.Y.0003.110929T2100Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LAKE IN-PORTER-NEWTON- JASPER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO...MOROCCO...RENSSELAER 812 PM CDT WED SEP 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 AM CDT FRIDAY. * TIMING...A COLD FRONT WILL SWEEP ACROSS THE REGION THURSDAY AFTERNOON WITH WINDS INCREASING OUT OF THE NORTHWEST BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY FRIDAY MORNING...BEFORE WEAKENING SLIGHTLY BACK BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO SMALL TREES AND LIMBS MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SHEA
377 WWUS73 KLOT 290946 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 446 AM CDT THU SEP 29 2011 ILZ032-033-039-INZ019-291800- /O.EXB.KLOT.WI.Y.0003.110929T1900Z-110930T1000Z/ LIVINGSTON-IROQUOIS-FORD-BENTON- INCLUDING THE CITIES OF...PONTIAC...WATSEKA...PAXTON...FOWLER 446 AM CDT THU SEP 29 2011 /546 AM EDT THU SEP 29 2011/ ...WIND ADVISORY IN EFFECT FROM 2 PM CDT /3 PM EDT/ THIS AFTERNOON TO 5 AM CDT /6 AM EDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM CDT /3 PM EDT/ THIS AFTERNOON TO 5 AM CDT /6 AM EDT/ FRIDAY. * TIMING...A COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS AFTERNOON WITH NORTHWEST WINDS INCREASING BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO SMALL TREES AND LIMBS MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ILZ003>006-008-010>014-019>023-INZ001-002-010-011-291800- /O.EXT.KLOT.WI.Y.0003.110929T1900Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LAKE IN-PORTER-NEWTON- JASPER- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO...MOROCCO...RENSSELAER 446 AM CDT THU SEP 29 2011 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM CDT FRIDAY. * TIMING...A COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS AFTERNOON WITH NORTHWEST WINDS INCREASING BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO SMALL TREES AND LIMBS MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JEE
019 WWUS73 KLOT 291533 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1033 AM CDT THU SEP 29 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 292345- /O.CON.KLOT.WI.Y.0003.110929T1900Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 1033 AM CDT THU SEP 29 2011 /1133 AM EDT THU SEP 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM CDT /3 PM EDT/ THIS AFTERNOON TO 5 AM CDT /6 AM EDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM CDT /3 PM EDT/ THIS AFTERNOON TO 5 AM CDT /6 AM EDT/ FRIDAY. * TIMING...A COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON WITH NORTHWEST WINDS INCREASING BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO TREES AND LIMBS MAY ALSO OCCUR. WORKERS SHOULD AVOID OPERATING CRANES OR WORKING ON SCAFFOLDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ ALLSOPP
865 WWUS73 KLOT 292024 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 324 PM CDT THU SEP 29 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 300430- /O.CON.KLOT.WI.Y.0003.000000T0000Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 324 PM CDT THU SEP 29 2011 /424 PM EDT THU SEP 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT /6 AM EDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT /6 AM EDT/ FRIDAY. * TIMING...A COLD FRONT IS SWEEPING ACROSS THE REGION THIS AFTERNOON WITH NORTHWEST WINDS RAPIDLY INCREASING BEHIND THE COLD FRONT. STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. GUSTS UP TO 55 MPH ARE POSSIBLE...ESPECIALLY ALONG THE NORTHWEST INDIANA LAKEFRONT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME LIGHT DAMAGE TO TREES AND LIMBS MAY ALSO OCCUR. WORKERS SHOULD AVOID OPERATING CRANES OR WORKING ON SCAFFOLDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ RC
635 WWUS73 KLOT 300313 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1013 PM CDT THU SEP 29 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 301000- /O.CON.KLOT.WI.Y.0003.000000T0000Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 1013 PM CDT THU SEP 29 2011 /1113 PM EDT THU SEP 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT /6 AM EDT/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT /6 AM EDT/ FRIDAY. * TIMING...STRONG NORTHWEST WINDS HAVE SPREAD OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA FOLLOWING THE PASSAGE OF A COLD FRONT EARLIER THIS AFTERNOON. STRONG...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL PERSIST THROUGH THE NIGHT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. OCCASIONAL GUSTS UP TO 55 MPH ARE POSSIBLE ALONG THE NORTHWEST INDIANA LAKEFRONT. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME DAMAGE TO TREES MAY ALSO OCCUR. WORKERS SHOULD AVOID OPERATING CRANES OR WORKING ON SCAFFOLDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ KREIN
581 WWUS73 KLOT 300901 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 401 AM CDT FRI SEP 30 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ010-011-019-301015- /O.CAN.KLOT.WI.Y.0003.000000T0000Z-110930T1000Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...MOROCCO...RENSSELAER...FOWLER 401 AM CDT FRI SEP 30 2011 /501 AM EDT FRI SEP 30 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE ABATED BELOW WIND ADVISORY CRITERIA. HOWEVER...NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING. $$ INZ001-002-301715- /O.EXT.KLOT.WI.Y.0003.000000T0000Z-110930T1800Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 401 AM CDT FRI SEP 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...STRONG...GUSTY NORTHWEST WINDS...ARE EXPECTED TO CONTINUE THROUGH THE MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL PERSIST THROUGH THE MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR THE SHORES OF LAKE MICHIGAN. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME DAMAGE TO TREES MAY ALSO OCCUR. WORKERS SHOULD AVOID OPERATING CRANES OR WORKING ON SCAFFOLDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ KJB
056 WWUS73 KLOT 301456 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 956 AM CDT FRI SEP 30 2011 INZ001-002-301800- /O.CON.KLOT.WI.Y.0003.000000T0000Z-110930T1800Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 956 AM CDT FRI SEP 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...STRONG...GUSTY NORTHWEST WINDS...ARE EXPECTED TO CONTINUE THROUGH THE MORNING...BEFORE WEAKENING BELOW WIND ADVISORY CRITERIA. * WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL PERSIST THROUGH THE MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR THE SHORES OF LAKE MICHIGAN. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED ITEMS LEFT OUTSIDE MAY BE BLOWN AROUND. SOME DAMAGE TO TREES MAY ALSO OCCUR. WORKERS SHOULD AVOID OPERATING CRANES OR WORKING ON SCAFFOLDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$ RC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:29 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 28, 3:29 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT WED SEP 28 2011
.DISCUSSION...
251 AM CDT
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
THE LITTLE UPPER LOW THAT COULD WILL FINALLY GET BOOTED OUT OF THE
AREA AFTER SPENDING THE BETTER PART OF A WEEK IN THE AREA...BUT NOT
BEFORE GIVING US ONE MORE DAY OF CLOUDINESS AND OCCASIONAL SHOWERS
AS SPIRAL BANDS WHIRL AROUND THE UPPER LOW TODAY. THE UPPER LOW
HAS ALREADY STARTED TO INCH ITS WAY EASTWARD AND THIS TREND WILL
CONTINUE AS THE ZONAL FLOW TO THE NORTH OF THE UPPER LOW BREAKS
DOWN INTO A MUCH MORE AMPLIFIED PATTERN.
SPEAKING OF WHICH...THE NEXT BIG WEATHER MAKER IS THE SHORTWAVE OVER
SOUTHERN BRITISH COLUMBIA EARLY THIS MORNING. NUMERICAL GUIDANCE IS
IN GOOD AGREEMENT ON TAKING THIS SHORTWAVE EAST ACROSS THE CANADIAN
ROCKIES TODAY...BEFORE IT TURNS MORE SOUTHEASTWARD AND CARVES OUT A
VIGOROUS TROUGH OVER THE GREAT LAKES. A SURFACE LOW AND FRONT WILL
RAPIDLY DEVELOP TONIGHT WITH THE SURFACE LOW PROGGED TO TRACK INTO
THE NORTHERN GREAT LAKES AND QUICKLY DEEPEN THURSDAY INTO THURSDAY
NIGHT WITH THE TRAILING COLD FRONT SWEEPING ACROSS THE CWA THURSDAY
AFTERNOON.
OBVIOUSLY THERE WILL BE NO TIME FOR A RETURN FLOW OF DEEP MOISTURE
IN ADVANCE OF THIS FRONT...HOWEVER VERY STRONG LARGE SCALE ASCENT
WITH THE RAPIDLY DEEPENING TROUGH COULD BE ENOUGH TO COMPENSATE FOR
THE RELATIVE LACK OF MOISTURE AND ALLOW FOR A BAND OF STRONG FORCED
CONVECTION TO DEVELOP AND BUILD SOUTHWARD ALONG THE FRONT THURSDAY.
INSTABILITY SHOULD BE FAIRLY WEAK...HOWEVER THE NEAR 200M 500MB
HEIGHT FALLS SUGGEST THAT THE FORCING MAY BE ENOUGH TO COMPENSATE
FOR MINIMAL INSTABILITY AND SUPPORT ADDING AT LEAST A SLIGHT
CHANCE OF THUNDERSTORMS TO THE GRIDS. BEST CHANCE OF PRECIP AND
THUNDER APPEARS TO BE OVER OUR EASTERN CWA AS I EXPECTED
CONVECTION TO BUILD SOUTHWESTWARD DOWN THE FRONT AS THE FRONT
ITSELF RACES SOUTHEASTWARD ACROSS THE CWA. IT WILL BE A BIT OF A
RACE AS TO HOW FAR THROUGH THE CWA THE FRONT WILL BE BEFORE IT
LIGHTS UP AND FOR THAT REASON KEPT POPS QUITE MODEST.
NEXT BIG STORY WILL TURN TO THE BIG POTENTIAL WITH THIS STORM.
STRONG COLD AIR ADVECTION AND PRESSURE RISES BEHIND THE FRONT WILL
LIKELY KEEP THE BOUNDARY LAYER WELL MIXED THURSDAY NIGHT...ALLOWING
FOR WINDS TO STAY UP AND QUITE GUSTY. BUFKIT SOUNDINGS SUPPORT THE
POTENTIAL FOR WIND GUSTS OVER 40 MPH AT TIMES THURSDAY NIGHT INTO
FRIDAY MORNING AND COULD EVEN END UP NEEDING WIND HEADLINES.
NORTHWEST WINDS WILL THEN VEER TO A MORE NORTHERLY DIRECTION LATER
FRIDAY INTO FRIDAY NIGHT WHICH SHOULD SPREAD THE LAKE EFFECT SHOWERS
WESTWARD INTO OUR NORTHWEST INDIANA COUNTIES. FULL FETCH AND LIKELY
ADDITION OF A LAND BREEZE CONVERGENCE ZONE SUPPORTS DRAMATICALLY
RAISING POPS OVER NORTHWEST INDIANA...AND CANNOT EVEN COMPLETELY
RULE OUT A CLAP OR TWO OF THUNDER GIVEN THE VERY STRONG PUSH OF COLD
AIR OVER THE LAKE.
FARTHER WEST IN OUR CWA...WINDS SHOULD BEGIN TO SUBSIDE AND SKIES
CLEAR LIKELY SETTING THE STAGE FOR THE COLDEST NIGHT SO FAR THIS
SEASON. IF CURRENT MODEL TRENDS HOLD...THEN ITS LIKELY THE MORE
SHELTER VALLEYS AND HOLES WOULD SEE FROST SATURDAY MORNING...BUT
DOES APPEAR AS THOUGH ENOUGH OF A GRADIENT 5-10 MPH SHOULD PREVENT A
WIDESPREAD FROST. ACTUALLY AM ALMOST AS CONCERNED ABOUT PORTIONS OF
OUR WESTERN CWA FLIRTING WITH THE FREEZING MARK.
IZZI
LONG TERM (SATURDAY THROUGH TUESDAY)...
HIGH PRESSURE MOVES IN FROM THE WEST SATURDAY MORNING.
HOWEVER...WITH NORTH WINDS AND A MODERATE TO HIGH TEMPERATURE
DIFFERENCE BETWEEN LAKE MICHIGAN AND 850H...LAKE EFFECT PRECIP WILL
PERSIST THROUGH THE EARLY PART OF SATURDAY OVER NORTHWESTERN
INDIANA. EXPECTING THE LAKE EFFECT MACHINE TO SHUT OFF BY LATE
SATURDAY MORNING...BUT LAKE EFFECT CLOUD COVER WILL LIKELY LINGER
FOR THE MAJORITY OF SATURDAY. HIGH PRESSURE REMAINS IN THE REGION
FOR THE REMAINDER OF THE EXTENDED FORECAST...LEADING TO A DRY
FORECAST. ALSO HAVE A WARMING TREND IN PLACE THROUGH MID NEXT
WEEK...WITH MAX TEMPS ON TUESDAY REACHING INTO THE LOW 70S.
NIGHTTIME LOWS WILL REMAIN CHILLY...WITH MIN TEMPS IN THE UPPER 40S
AND LOW 50S.
JEE
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* SCATTERED SHRA UNTIL EARLY EVENING. ISOLATED TSRA POSSIBLE.
* NORTHWEST TO NORTH WIND AROUND 10 KT TODAY.
PAW
//DISCUSSION...UPDATED 18Z...
VERTICALLY STACKED UPPER LOW AND SURFACE LOW COMBO THAT HAS BEEN
CIRCLING AROUND NORTHERN IL AND NORTHWEST IN FOR SEVERAL DAYS HAS
FINALLY BEGUN A SLOW MOVEMENT TO THE EAST. AREAS OF SHRA SWIRLING
AROUND THE LOW WILL BECOME MORE ISOLATED AND MOVE OUT OF THE
TERMINALS THIS EVENING.
THE NEXT SYSTEM IS NOT FAR BEHIND THE DEPARTING LOW. WINDS WILL
TURN MORE TO THE WEST AND SOUTHWEST OVERNIGHT BEFORE A COLD FRONT
MOVES ACROSS THE TERMINALS ON THURSDAY. THE BIGGEST IMPACT FROM
THIS FRONT WILL A MARKED INCREASE IN THE WIND SPEEDS AROUND MIDDAY
THURSDAY.
POTENTIAL FOR FOG DEVELOPMENT AGAIN TONIGHT WILL BE LIMITED DUE TO THE
DEPARTURE OF THE LOW AND THE CHANGE IN WIND DIRECTION. HAVE KEPT
THE MENTION OF MVFR VISIBILITY AT DPA AND NOT INTRODUCED ANYWHERE
ELSE.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* HIGH CONFIDENCE IN SHRA AND POSSIBLE TSRA.
* MEDIUM CONFIDENCE IN WIND FORECAST.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...WINDY. SLIGHT CHANCE OF SHRA.
FRIDAY...WINDY THROUGH EARLY EVENING. VFR.
SATURDAY...VFR. SLIGHT CHANCE OF SHRA.
SUNDAY THROUGH TUESDAY...VFR.
&&
.MARINE...
320 PM CDT
THE UPPER LEVEL CUTOFF LOW...AND ITS PARTNER AT THE SURFACE...THAT
HAVE BEEN HANGING AROUND SOUTHERN LAKE MICHIGAN FOR THE PAST FEW
DAYS FINALLY APPEAR TO BE GETTING KICKED OUT OF THE AREA OVERNIGHT
INTO EARLY TOMORROW. THE TROUBLE IS...THE SYSTEM KICKING THEM OUT
IS GOING TO BE AN EVEN BIGGER PROBLEM THAN THE CUTOFF LOW. FORECAST
MODELS ARE IN GOOD AGREEMENT WITH THE IDEA OF A RAPIDLY DEEPENING
SURFACE LOW OVER LAKE SUPERIOR EARLY TOMORROW AHEAD OF A DEVELOPING
UPPER LEVEL SYSTEM. THIS DEEPENING SURFACE LOW IS FORECAST TO MOVE
ACROSS NORTHERN LAKE MICHIGAN TOMORROW AND INTO LAKE HURON BY
TOMORROW NIGHT. A VERY TIGHT PRESSURE GRADIENT...THE DEEPENING
LOW...MUCH COOLER AIR OVER THE RELATIVELY WARMER LAKE SURFACE...AND
THE EFFICIENT MIXING DOWN OF STRONG WINDS ALOFT...ALL ARE EXPECTED
TO CONTRIBUTE TO A SEVERAL HOUR PERIOD OF FREQUENT STORM FORCE GUSTS
THURSDAY EVENING INTO FRIDAY MORNING.
NEARSHORE ZONES SHOULD BE A LITTLE MORE SHELTERED THAN THE OPEN
WATERS...ARE FARTHER SOUTH THAN THE ANTICIPATED AREA OF STRONGEST
WINDS. THUS HAVE DECIDED TO STAY WITH A GALE WARNING FOR THAT
AREA...STARTING OUT MIDDAY WHEN WINDS SHOULD START GUSTING ABOVE
SMALL CRAFT CRITERIA. GALES IN THE NEARSHORE SHOULD DIMINISH BY
FRIDAY NIGHT...BUT ANTICIPATE THE NEED FOR A SMALL CRAFT ADVISORY
UNTIL AT LEAST SATURDAY NIGHT.
STORM WARNING HEADLINE FOR THE OPEN WATERS WILL START MID
AFTERNOON THURSDAY AROUND THE TIME GALES ARE EXPECTED TO RAMP UP.
GUSTS TO STORM FORCE ARE NOT ANTICIPATED UNTIL LATER IN THE
EVENING...PEAKING AROUND MIDNIGHT. ALSO AM ANTICIPATING THE NEED
TO CONTINUE A GALE WARNING IN THE OPEN WATERS AFTER EXPIRATION OF
THE STORM WARNING...AT LEAST INTO FRIDAY NIGHT.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023...4
PM THURSDAY TO 5 AM FRIDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011...4 PM THURSDAY TO 5
AM FRIDAY.
LM...STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM THURSDAY TO 1 PM
FRIDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...1 PM
THURSDAY TO 10 PM FRIDAY.
&&Hazardous weather outlook, Sep 28, 11:01 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1101 AM CDT WED SEP 28 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 291615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1101 AM CDT WED SEP 28 2011 /1201 PM EDT WED SEP 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN EXTREME NORTHEAST ILLINOIS AND NORTHWEST INDIANA THURSDAY AFTERNOON THROUGH THURSDAY EVENING. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-291615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1101 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WINDS ARE LIKELY LATE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY EVENING ESPECIALLY OVER THE INDIANA LAKESHORE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-291615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1101 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORM FORCE WINDS ARE LIKELY LATE THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING...WITH GALE FORCE WINDS LIKELY TO CONTINUE INTO FRIDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE OVER THE SOUTHERN END OF LAKE MICHIGAN THURSDAY AFTERNOON THROUGH THURSDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RC
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:33 AM CDT | Gale Watch | LOT | 12 hr | |
| Sep 28, 3:33 AM CDT | Storm Watch | LOT | 12 hr | |
| Sep 28, 3:29 PM CDT | Gale Warning | LOT | 28 hr | |
| Sep 28, 3:29 PM CDT | Storm Warning | LOT | 45 hr | |
| Sep 28, 4:28 PM CDT | Rip Current Statement | LOT | Lake | 4 days |
Nearby
Wind Advisories in Illinois, 2011Wind Advisories in Indiana, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.